MAUDE Adverse Event Report: BIOSENSE WEBSTER INC LASSO® NAV ECO VARIABLE CATHETER; CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC LASSO® NAV ECO VARIABLE CATHETER; CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING
Catalog Number D134302
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: the device was visually inspected and a crack was observed between the spine cover and peek housing, internal parts were observed exposed.Then, an electrical test was performed and the catheter failed, no electrical readings were observed from electrode #1 to electrode #10, only the ring #11 and #12 were observed with electrical continuity, this failure is related to the damage observed on the spine cover.In addition, a scanning electron microscope (sem) testing was performed on the damaged area and the results showed evidence of mechanical damage, stress marks and a hole on the surface of the spine cover.It is possible that the damage was generated with an unknown object.No other anomalies were observed.The device history record (dhr) was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.During the manufacturing process, all the catheters are inspected for visual damages before packaging.On line inspections and functional tests are in place to prevent this type of damage from leaving the facility.The customer complaint was confirmed.The root cause of the damage on the spine cover cannot be determined since there is evidence that the device was manufactured in accordance with documented specification and procedures.(b)(4).
 
Event or Problem Description
It was reported that a patient underwent a procedure with a lasso® nav eco variable catheter.Originally it was reported that leads 1-6 were not working as there was no signal.There were no patient consequences reported.This signal issue on leads 1-6 was assessed as not reportable as the risk to the patient was low.The biosense webster failure analysis lab received the catheter for evaluation.It was discovered on (b)(6) 2018 that there was a crack between the spine cover and peek housing.Internal parts were exposed.On (b)(6) 2018 additional testing was performed on the damaged area.The scanning electron microscope (sem) results showed evidence of mechanical damage, stress marks and a hole on the surface of the spine cover.Since the catheter integrity was not maintained and internal components were exposed to the patient, this returned catheter condition was assessed as mdr reportable.The awareness date is (b)(6), 2018.

Brand Name
LASSO® NAV ECO VARIABLE CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key7836186
Report Number2029046-2018-02004
Device Sequence Number1517535
Product Code DRF
UDI-Device Identifier10846835009644
UDI-Public10846835009644
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K113213
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/02/2021
Device Catalogue NumberD134302
Device Lot Number30027931L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/25/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/02/2018
Initial Report FDA Received Date08/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1